Logo image
Symmetric Pairs and Self-Adjoint Extensions of Operators, with Applications to Energy Networks
Journal article   Open access   Peer reviewed

Symmetric Pairs and Self-Adjoint Extensions of Operators, with Applications to Energy Networks

Palle E. T Jorgensen and Erin P. J Pearse
Complex analysis and operator theory, Vol.10(7), pp.1535-1550
10/01/2016
DOI: 10.1007/s11785-015-0522-3

View Online

Abstract

We provide a streamlined construction of the Friedrichs extension of a densely-defined self-adjoint and semibounded operator A on a Hilbert space , by means of a symmetric pair of operators. A symmetric pair is comprised of densely defined operators and which are compatible in a certain sense. With the appropriate definitions of and J in terms of A and , we show that is the Friedrichs extension of A. Furthermore, we use related ideas (including the notion of unbounded containment) to construct a generalization of the construction of the Krein extension of A as laid out in a previous paper of the authors. These results are applied to the study of the graph Laplacian on infinite networks, in relation to the Hilbert spaces and (the energy space).
Mathematics Mathematics, Applied Physical Sciences Science & Technology

Details

Metrics

Logo image